Jump to content

Photo

Horrible stomach aches on Minocycline


This topic has been archived. This means that you cannot reply to this topic.
11 replies to this topic

#1 Mandy Ann

Mandy Ann

    Dick Laurent is Dead....

  • Veteran Members
  • Posts & Likes
    Posts: 5,623
    Gallery Images: 67
    Blog Entries: 4
    Likes: 1
About Me
  • Joined: 10-December 05

Posted 24 May 2007 - 09:14 PM

Each time I take minocycline... I get this horrible stomach ache about 10 minutes later sick.gif Tonight I almost puked. Is this normal? unsure.gif



#2 ayla

ayla

    dum spiro, spero

  • Veteran Members
  • Posts & Likes
    Posts: 3,404
    Gallery Images: 6
    Likes: 145
About Me
  • Joined: 14-January 05

Posted 24 May 2007 - 09:29 PM

Are you drinking a full sized glass of water with each dose?

QUOTE
Possible side effects of Minocycline :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Changes in skin color; diarrhea; difficulty swallowing; dizziness; feeling of a whirling motion; lightheadedness; loss of appetite; nausea; sensitivity to sunlight; unsteadiness; vomiting


How to use Minocycline :
Use Minocycline as directed by your doctor. Check the label on the medicine for exact dosing instructions.

Take Minocycline by mouth. Do not take Minocycline with food or milk unless otherwise directed. Minocycline is sometimes taken with food or milk to reduce stomach upset. However, certain foods and milk may bind with Minocycline , preventing its full absorption. To avoid this problem, take Minocycline 2 to 3 hours before or after milk or any food containing magnesium, aluminum, or calcium.
If you also take bismuth salts (eg, bismuth subsalicylate), calcium salts (eg, calcium carbonate), colestipol, iron salts (eg, iron sulfate), magnesium, urinary alkalinizers (eg, daily antacids), sucralfate, vitamins/minerals, quinapril, didanosine, or zinc salts (eg, zinc sulfate), do not take them within 2 to 3 hours before or after taking Minocycline . Check with your doctor if you have questions.
Take Minocycline with a full glass of water (8 oz/240 mL). Do not lie down for 30 minutes after taking Minocycline .
To clear up your infection completely, take Minocycline for the full course of treatment. Keep taking it even if you feel better in a few days.
Minocycline works best if it is taken at the same time each day.
If you miss a dose of Minocycline , take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.


link: http://www.drugs.com...inocycline.html

#3 Mandy Ann

Mandy Ann

    Dick Laurent is Dead....

  • Veteran Members
  • Posts & Likes
    Posts: 5,623
    Gallery Images: 67
    Blog Entries: 4
    Likes: 1
About Me
  • Joined: 10-December 05

Posted 24 May 2007 - 09:42 PM

There's my two problems... I've been having only small glasses of water... AND i've been laying down eusa_doh.gif lol

#4 ayla

ayla

    dum spiro, spero

  • Veteran Members
  • Posts & Likes
    Posts: 3,404
    Gallery Images: 6
    Likes: 145
About Me
  • Joined: 14-January 05

Posted 24 May 2007 - 09:43 PM

There ya go smile.gif Try it as instucted up there^ If it persists -then call the doc wink.gif

#5 acne_battle

acne_battle

    this is Ollie, my parents cat which I took a pic of on my b day

  • Banned
  • Posts & Likes
    Posts: 14,206
    Gallery Images: 38
    Likes: 4
About Me
  • Joined: 28-January 07

Posted 24 May 2007 - 09:54 PM

QUOTE(Mandy Ann @ May 24 2007, 10:14 PM) View Post
Each time I take minocycline... I get this horrible stomach ache about 10 minutes later sick.gif Tonight I almost puked. Is this normal? unsure.gif


wavey.gif That happened to me also even with a full glass of water! That is why I went off of it after three weeks. I did the opposite. I went off of it and then I told my dr. I couldnt stand it. It wasnt helping my acne. It was getting worse actually and there are too many rules about how you are supposed to take it. You cannot have dairy two hours before or two hours after taking the pill, you have to wait thirty minutes after taking it before you can lie down, and all this bullshit

#6 alreadyover

alreadyover

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 370
    Gallery Images: 16
    Likes: 0
About Me
  • Joined: 17-May 07

Posted 25 May 2007 - 02:25 AM

Yeah, I was experiencing the same stuff as you. I'd take Mino first thing in the morning on an empty stomach with a full glass of water and almost immediately after my stomach would ache and then I would get really bad headaches throughout the day eusa_wall.gif.

#7 Guest_~Wolfy~_*

Guest_~Wolfy~_*
  • Guests
  • Posts & Likes

Posted 25 May 2007 - 08:05 AM

QUOTE(Guacamolly @ May 25 2007, 04:54 AM) View Post
You cannot have dairy two hours before or two hours after taking the pill, you have to wait thirty minutes after taking it before you can lie down, and all this bullshit

According to the derm I went to, that's not really true, for minocycline you can actually have it with dairy; it doesn't work quite as well, but it does still reach about 95% absorption. So you can actually take it with a meal, although its a bit better to take it on an empty stomach.

You can't take it with antacids, calcium or other mineral supplements because they're much stronger and really do block it.

Other pills like doxycycline and tetracycline are much more strongly affected by food than minocycline, and that's one of the advantages of minocycline.

#8 Nem13

Nem13

    Emma

  • Veteran Members
  • Posts & Likes
    Posts: 91
    Likes: 0
About Me
  • Joined: 05-November 06

Posted 26 May 2007 - 06:14 AM

Take it with a meal for sure. Every time I take mino without eating (because I'm lazy and I cant be stuffed) 10 minutes later I'll get really naseous and my stomach will cramp. Not good. Usually takes half a day to go away too.

#9 Adam122234

Adam122234

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 677
    Likes: 0
About Me
  • Joined: 02-December 05

Posted 27 May 2007 - 02:25 AM

Eat a nice meal low in Calcium, then take Mino. You don't have to really drink a huge glass of water, but whatever works for you.

I learned fast...if you wanna survive on a tetracycline, you'll have to eat, then pop the pills..

Yes i've puked twice, gotten sick about 10 times...and learned my lesson. Empty stomach + pill = 1 hour of HELL.

#10 dog20

dog20

    Si vis pacem, para bellum. If you want peace, prepare for war.

  • Banned
  • Posts & Likes
    Posts: 3,765
    Likes: 0
About Me
  • Joined: 18-September 06

Posted 28 May 2007 - 03:11 PM

i was on doxycycline and my stomach always hurt until i ate a piece of bread before swallowing it.

#11 Paul25

Paul25

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,403
    Gallery Images: 9
    Likes: 1
About Me
  • Joined: 25-February 07

Posted 30 May 2007 - 08:42 AM

Ive only been taking Mino for 2 days now, but i get up every morning and take it on an empty sotmach with a full glass of water and have not yet had any stomach aches or headaches.

#12 Christina ~

Christina ~

    "I reject your reality and replace it with my own"

  • Veteran Members
  • Posts & Likes
    Posts: 2,241
    Likes: 1
About Me
  • Joined: 26-September 05

Posted 03 June 2007 - 04:49 PM

i'm on minocycline long term (over a year) and i have found i get plenty of stomach problems (actually more like GI problems confused.gif ) but i can't be entirely sure that they're from the mino as my blood work says my liver etc. is all normal! i find with mino you have to figure out a good schedule for you, for example i can get nauseous if i take it first thing in the morning, so often i take it AFTER my shower and after my body has gotten used to be "awake" and so it doesn't hit me too hard. You may have to adjust with your body's cycle for example during my period i get MAJOR stomach problems (just my personal problem, i'm on B/C and even THAT can't save me tho i am spared 14 day long periods thank god which i used to have). Anyways during that time i sometimes don't take it when my stomach is REALLY upset. As long as its consistent after a month or so in your system and if you're on it longer term you can miss a day or so here and there to give your tummy a rest!